Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2015, 12:52 PM CDT for Davidson County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2015, 12:52 PM CDT (17:52 UTC)
- Expired
- Aug 15, 2015, 1:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Davidson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 1:00 PM CDT | HAIL 0.88 | 4 Wsw Nashville, TN | HAIL THE SIZE OF NICKELS WAS REPORTED IN SYLVAN PARK. |
| Aug 15, 1:07 PM CDT | HAIL 1 | 4 Wsw Nashville, TN | QUARTER SIZE HAIL WAS REPORTED IN SYLVAN PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS54 KOHX 151752 SVROHX TNC037-151815- /O.NEW.KOHX.SV.W.0154.150815T1752Z-150815T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1252 PM CDT SAT AUG 15 2015 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 115 PM CDT * AT 1251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BELLE MEADE...OR NEAR NASHVILLE...MOVING NORTH AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...BELLEVUE... BERRY HILL AND BELLS BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3604 8672 3606 8694 3624 8696 3621 8673 TIME...MOT...LOC 1751Z 180DEG 6KT 3613 8683 HAIL...0.88IN WIND...60MPH $$ 13
3 follow-up statements
526 WWUS54 KOHX 151801 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CDT SAT AUG 15 2015 TNC037-151815- /O.CON.KOHX.SV.W.0154.000000T0000Z-150815T1815Z/ DAVIDSON TN- 101 PM CDT SAT AUG 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR CENTRAL DAVIDSON COUNTY... AT 100 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE... MOVING NORTH AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...BELLEVUE...BERRY HILL AND BELLS BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3604 8672 3606 8694 3624 8696 3621 8673 TIME...MOT...LOC 1800Z 180DEG 6KT 3615 8683 HAIL...0.88IN WIND...60MPH $$ 13
143 WWUS54 KOHX 151806 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 106 PM CDT SAT AUG 15 2015 TNC037-151815- /O.CON.KOHX.SV.W.0154.000000T0000Z-150815T1815Z/ DAVIDSON TN- 106 PM CDT SAT AUG 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR CENTRAL DAVIDSON COUNTY... AT 104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE... MOVING NORTH AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. AT 100 PM...NICKEL SIZE HAIL WAS REPORTED IN THE SYLVAN PARK AREA. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...BELLEVUE...BERRY HILL AND BELLS BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3604 8672 3606 8694 3624 8696 3621 8673 TIME...MOT...LOC 1804Z 180DEG 6KT 3616 8683 HAIL...0.88IN WIND...60MPH $$ 13
134
WWUS54 KOHX 151813
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SAT AUG 15 2015
TNC037-151823-
/O.EXP.KOHX.SV.W.0154.000000T0000Z-150815T1815Z/
DAVIDSON TN-
113 PM CDT SAT AUG 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIDSON COUNTY WILL
EXPIRE AT 115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3604 8672 3606 8694 3624 8696 3621 8673
TIME...MOT...LOC 1811Z 180DEG 6KT 3616 8683
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:45 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 15, 12:45 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CDT SAT AUG 15 2015 .AVIATION UPDATE... 18Z TAFS...A DISTURBANCE WILL CONTINUE TO SLOWLY CROSS THE AREA THIS WEEKEND WITH SCT TSRA. WEAK WIND FIELDS WILL MAKE THESTORMS DISORGANIZED AND SLOW MOVING. WILL CONTINUE TO INCLUDE VCTS IN TAFS DUE TO GREAT UNCERTAINTY ABOUT EXACT LOCATION OF TSRA. SOME PATCHY MVFR FOG IS POSSIBLE OVERNIGHT WITH LESS TSRA COVERAGE. WINDS WILL BE LIGHT THROUGH THE NEXT 24 HOURS...MAINLY FROM THE ESE. 13 && .PREV DISCUSSION... /ISSUED 1100 AM CDT SAT AUG 15 2015/ UPDATE... HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS OVER SOUTHWEST MIDDLE TENNESSEE THROUGH THE MORNING INTO EARLY AFTERNOON. CONVECTION HUNG UP OVER THIS AREA WITH LOCALLY HEAVY DOWNPOURS FAR SOUTHWEST MIDDLE TENNESSEE THAT WILL PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. PREV DISCUSSION... /ISSUED 839 AM CDT SAT AUG 15 2015/ MESOSCALE UPDATE... UPPER TROUGH WITH COLDER TEMPS AND EMBEDDED SHORT WAVE SHOWING UP IN THERMAL PATTERN QUITE WELL DOWN THROUGH MIDDLE TENNESSEE HAS SET OFF SCATTERED CONVECTION OVERNIGHT AND EXPECT WILL CONTINUE THROUGHOUT THE DAY. SLUGGISH MOVEMENT IN ANY SHOWER OR STORMS THAT DEVELOP DUE TO WEAK WIND FIELDS ALOFT. CLOUDS AND SHOWERS WILL HOLD TEMPS DOWN A BIT TODAY. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT AUG 15 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
In the hours before
Special weather statement, Aug 15, 12:05 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT SAT AUG 15 2015 TNZ026-027-059-151745- DAVIDSON TN-WILLIAMSON TN-CHEATHAM TN- 1205 PM CDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTH CENTRAL WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 1245 PM CDT... AT 1203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BELLEVUE...OR 11 MILES SOUTHWEST OF NASHVILLE...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. PEA SIZE HAIL HAS BEEN REPORTED. LOCATIONS IMPACTED INCLUDE... ASHLAND CITY...BRENTWOOD...FOREST HILLS...BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BELLEVUE AND BELLS BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3597 8687 3602 8709 3622 8710 3622 8678 TIME...MOT...LOC 1703Z 188DEG 12KT 3609 8697 13
Special weather statement, Aug 15, 12:26 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1226 PM CDT SAT AUG 15 2015 TNZ026-027-059-151815- DAVIDSON TN-WILLIAMSON TN-CHEATHAM TN- 1226 PM CDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHEASTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 115 PM CDT... AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM BELLEVUE TO ANTIOCH. THESE STORMS WERE DRIFTING SLOWLY NORTH ABOUT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. LOCATIONS IMPACTED INCLUDE... FRANKLIN...ASHLAND CITY...NASHVILLE...BRENTWOOD...FAIRVIEW... NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BELLEVUE...ANTIOCH...BERRY HILL...BELLS BEND AND NATCHEZ TRACE AT HIGHWAY 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3626 8716 3617 8659 3594 8666 3600 8709 TIME...MOT...LOC 1724Z 178DEG 2KT 3608 8699 3603 8668 13
Special weather statement, Aug 15, 12:37 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT SAT AUG 15 2015
TNZ005-023-024-151815-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
1237 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...NORTH
CENTRAL HUMPHREYS AND SOUTHWESTERN STEWART COUNTIES UNTIL 115 PM
CDT...
AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR TENNESSEE RIDGE AND ERIN. THESE STORMS WERE NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
TENNESSEE RIDGE AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3644 8779 3616 8775 3616 8792 3622 8795
3626 8794 3631 8796 3635 8798 3637 8800
3639 8801 3642 8804
TIME...MOT...LOC 1734Z 178DEG 2KT 3627 8794
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:05 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 15, 12:26 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| Aug 15, 12:37 PM CDT | Special Weather Statement | OHX | Houston | 38 min |
| Aug 15, 12:55 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Aug 15, 1:15 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Aug 15, 1:23 PM CDT | Special Weather Statement | OHX | Bedford | 52 min |
| Aug 15, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 23 min |
| Aug 15, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 19 min |
| Aug 15, 2:15 PM CDT | Special Weather Statement | OHX | Cannon | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.